MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC ORIGO; CATHETER, STRAIGHT

WELLSPECT HEALTHCARE LOFRIC ORIGO; CATHETER, STRAIGHT
Model Number 44316
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Codes Fever (1858); Urinary Tract Infection (2120)
Date of Event 06/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The user reported that the primary packaging contained red splice tape and package was not properly sealed, a compromised sterile barrier of the catheter.Three (3) other products in same customer box with same lot had the same defect.Batch documentation has been reviewed and no earlier complaints are registered for this lot.The defective products were discarded by the user and were not available for investigation.The provided image with the complaint shows that the welding on the lower part of the primary packaging includes a red splice tape and the primary package is not properly sealed.The issue is related to the production process when the top foils from two rolls are spliced together.At this stage, an automatic sensor is in place to detect the presence of splice tape which typically indicates a junction between two film rolls and trigger the rejection of the affected package.This control is entirely automated, and no manual inspection or handling is associated with this step.In this particular case, however, the sensor failed to detect the red tape, which resulted in the product passing through without being rejected.An investigation has been started to determine the underlying cause of the failure and to define appropriate corrective actions to prevent recurrence.A compromised sterile barrier means that the product does not fulfill the requirements for a sterile single use medical device.This malfunction was clearly visible at inspection but it's not part of the normal ic procedure, and the product was used.The worst-case scenario occurred and the 49-year-old man had a severe urinary tract infection (uti), hospitalization and antibiotic treatment.We cannot say for sure that the faulty sterile barrier caused the uti, but it is possible since many catheter users have comorbidities, low immune system, medications etc.Making them more prone to infections.
 
Event or Problem Description
Adverse event occurred outside us, in france.A 49-year-old man with 3 years of experience using lofric origo, a single use hydrophilic urinary catheter intended for intermittent catheterization, was admitted to the hospital 2 days after using a non-compliant lofric origo catheter.On (b)(6), the user took a catheter (lofric origo) to perform his catheterization as usual and squeezed the bag of liquid fluid in the package to activate the coating on the catheter.He noticed that liquid was leaking from the package but continued his catheterization procedure.He noted that it was a little more difficult to insert the catheter but did not think much of it.Afterwards, when he was going to put the catheter back in its package, he discovered that there was liquid on the floor.It was after this, when we was going to through away the catheter, that he saw that the primary packaging had red tape on the lower end of the packaging and that the packaging was not properly sealed.This was noted on 3 additional catheters in the same customer box and lot.These catheters were not used.On (b)(6) he had high fever (40c) and headache and was admitted to the hospital.User was diagnosed with a severe uti with kidney infection (severe back pain) and had to stay overnight.On (b)(6) he was discharged from the hospital.He was first treated with antibiotic (ciprofloxacin 500mg) and doliprate 1000mg to bring down fever.After urine tests, the treatment was changed to ceftriaxone 1g/3.5 ml im injection for 14 days (1 injection per day).Lofric origo contains a sterile urinary catheter, and a sterile wetting solution bag (sachet) packed in a sterile primary packaging.The wetting solution is used to activate the hydrophilic catheter coating before use by squeezing the integrated sachet to release the wetting solution.The hydrophilic surface reduces friction between urethra and the catheter during catheterization, which reduces risks of trauma.

Brand Name
LOFRIC ORIGO
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, SE-43 1 21
SW  SE-431 21
Manufacturer Contact
ulrika skogbäck
aminogatan 1
p.o.box 14
molndal, SE-43-1 21
SW   SE-431 21
MDR Report Key22410261
Report Number3009632672-2025-00020
Device Sequence Number21255810
Product Code EZD
UDI-Device Identifier07333387043357
UDI-Public07333387043357
Combination Product (Y/N)N
PMA/510(K) Number
K122078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number44316
Device Catalogue Number4431640
Device Lot Number666193
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Initial Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age49 YR
Patient SexMale